MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) ECLIPSE TTC WIRE GUIDED BALLOON DILATOR; DILATOR, ESOPHAGEAL

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) ECLIPSE TTC WIRE GUIDED BALLOON DILATOR; DILATOR, ESOPHAGEAL
Model Number G25631
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag.Provided with the return was an open box and pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report due to a pinhole in the distal portion of the balloon material.The device was returned with the balloon deflated and the distal end curved/bent.A flattened area and a kink in the orange catheter were also observed throughout the device.The flattened area was located between 89.5 cm and 91 cm and the kink was located 229 cm from the distal end of the white hub.During functional testing a cook dilation syringe (ds-60cc-s) from our shelf stock was filled with water and attached to the balloon inflation port.The syringe was placed into an inflation handle, and negative pressure was applied to the balloon.After applying negative pressure, the balloon was attempted to be inflated.The balloon would not fully inflate or hold pressure, and a leakage was observed from a pinhole in the distal portion of the balloon material, confirming the complaint.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned device confirmed the report due to a pinhole in the balloon material.A definitive cause for the reported observation could not be determined.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.In the report it states that negative pressure was not applied to the balloon prior to advancing down the endoscope accessory channel.Negative pressure will aid in balloon preservation and optimize balloon performance.The instructions for use includes the following precautions: "prior to insertion of the balloon dilator, negative pressure is mandatory to maintain balloon deflation." in addition, the user is further instructed to "maintain negative pressure on the balloon dilator during introduction." the application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.A leakage/damage to the balloon material can occur if the balloon comes into contact with a sharp object or a burr in the endoscope channel.Another possible contributing factor to a leakage in the balloon material is using a compromised inflation device to inflate the balloon.If the pressure reading of the inflation device is inaccurate, this could contribute to over inflation, possibly resulting in damage to the balloon material.Prior to distribution, all eclipse ttc wire guided balloon dilators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.This observation occurred prior to use.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that negative pressure was not applied to the balloon prior to advancing down the endoscope accessory channel, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an esophageal stricture dilation the physician used a cook eclipse ttc wire guided balloon dilator.It was reported that the balloon leaked.The user changed to another of the same device to continue the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ECLIPSE TTC WIRE GUIDED BALLOON DILATOR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key24782439
Report Number1037905-2026-00160
Device Sequence Number14985963
Product Code KNQ
UDI-Device Identifier00827002256316
UDI-Public(01)00827002256316(17)280206(10)W4911744
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG25631
Device Catalogue NumberECL-14X5.5
Device Lot NumberW4911744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Initial Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GASTROSCOPE.
Patient Age54 YR
Patient SexMale
Patient Weight72 KG